NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, October 23, 2014
Did My Injection Cause Lower Back Problems?
5 months ago I had my first baby by C-Section due to him being breech. The consultants had problems getting the injection into my spine, which caused bruising. After the procedure was over and the medication had wore off, I could feel pain in the bottom of my back. The doctor said it was due to the bruising and it will go away. 5 months later I still have the pain and I have ongoing physio once a week. So I am just wondering if the injection could of caused any long term damage to my back.
Low back pain is common during pregnancy and labor, and after. Low back pain is also very common in the general population. Uncomplicated spinal or epidural anesthesia may be associated with minor short-lived discomfort in the area where the needle has been inserted. Long lasting effects - weeks or months - suggest some other explanation. It's not possible for me to say whether your back pain has something to do with your spinal or epidural anesthesia. This would require an evaluation by a suitably qualified doctor (e.g. orthopedist or neurosurgeon).
Gareth S Kantor, MD
Assistant Professor of Anesthesiology
School of Medicine
Case Western Reserve University